Can I Be Pregnant While On The Pill

5 Replies
mira - June 21

Hi ladies.. .. im on the pill but i was taking antibiotics which i think may have affected the effectiveness of the pill. My husband and i had s_x during the time i was ovulating (which was also the time i was on the antibiotics) and now, almost 2 weeks later im feeling something is weird. 2 days ago i had a pink spot when i went to the bathroom and ever since then, ive had either pinkish or brownish spotting. Its very light, but its there. I also have cramps which is very unusual for me since my period is not due yet. Ive been feeling nausus, ive been having heartburn & burping (again, strange for me), im bloated & im always tired. Not to mention hungry. My br___ts got sore a few days ago but now they seem better. Sorry this is so long but im not sure what to think, is it possible if i was on the pill - does anyone have any ideas? Im making an appointment to see the doc today. Any comments will be appreciated

 

Lin - June 21

Antibiotics can indeed decrease the effectiveness of the pill, but that depends on each individual's physiology. Some people are affected more than others. It doesn't really mean anything to say "when I was ovulating" when you're on the pill, because the pill actually prevents you from ovulating. If you miss some pills or take antibiotics, then you may ovulate, but it wouldn't necessarily be in the middle of the month, like you'd expect when there's no pill involved. If the unprotected s_x (and yes, it was unprotected if you didn't use other protection while on the antibiotics - your doctor should have told you that) was two weeks ago, then you should be able to get a reliable result on a pregnancy test now. Test! And don't wait for your doctor to do it, because the tests doctors use aren't as sensitive as what's available in the pharmacy. Buy an early pregnancy test and test!

 

j. - June 21

a friend of mine was taking antibiotics while on the pill and she's about 6 months pregnant now..test test test girl!!

 

akm - June 21

I got pregnant on the pill last year just by taking them late a couple of times. Definitly more possible then you think. But on the flip side, the pill kind of screws up our bodies, and that plus the anti-biotics could definitly interfere with your usual cycle.

 

tritty - June 21

that's exactly what i'm going through right now. i think i'm somewhere around 7 weeks and i got pregnant while on the pill and took antibiotics for a sinus infection. i knew that antibiotics could counteract the pill but i thought it'd take a whole lot more than that to get me pregnant, guess i was wrong :)

 

JessicaC - June 21

Yep. I know one person who was taking antibiotics while on the pill and she's pregnant, and my best friend used the pill very consistently and she's now 7 months. It's definitely possible.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?